Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 5, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Mar 29, 2017, 10:13 AM CDT for Pottawatomie County, Kansas. It took effect at Mar 29, 2017, 6:15 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 10:13 AM CDT (15:13 UTC)
- In effect from
- Mar 29, 2017, 6:15 PM CDT
- Expired
- Mar 31, 2017, 5:08 AM CDT
- In force
- 35 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
669 WGUS43 KTOP 291513 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1013 AM CDT WED MAR 29 2017 ...The National Weather Service in Pleasant Hill Mo has issued a flood warning for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County Vermillion Creek near Louisville affecting Pottawatomie County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC149-292313- /O.NEW.KTOP.FL.W.0005.170329T2315Z-170331T1008Z/ /LOUK1.2.ER.170329T2315Z.170330T0600Z.170330T1608Z.NO/ 1013 AM CDT WED MAR 29 2017 The National Weather Service in Pleasant Hill Mo has issued a * Flood warning for The Vermillion Creek near Louisville. * from this evening to late Thursday night. * Flood stage is 30.0 feet. * Forecast...The river is forecast to have a maximum value of 34.0 feet early Thursday morning. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$ KSC197-292313- /O.NEW.KTOP.FL.W.0006.170329T1728Z-170330T0617Z/ /PXCK1.1.ER.170329T1728Z.170329T1800Z.170329T1817Z.NO/ 1013 AM CDT WED MAR 29 2017 The National Weather Service in Pleasant Hill Mo has issued a * Flood warning for The Mill Creek Near Paxico. * until late tonight. * At 9:46 AM Wednesday the stage was 19.4 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 21.3 feet by this afternoon.The river will fall below flood stage by this afternoon. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
3 follow-up statements
715 WGUS83 KTOP 292033 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT WED MAR 29 2017 ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Mill Creek Near Paxico affecting Wabaunsee County Neosho River near Emporia 3nw affecting Lyon County Vermillion Creek near Louisville affecting Pottawatomie County Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-139-300433- /O.CON.KTOP.FL.W.0001.000000T0000Z-170330T2051Z/ /RDNK1.2.ER.170329T1622Z.170330T0000Z.170330T0851Z.NO/ 333 PM CDT WED MAR 29 2017 The Flood Warning continues for The Marais Des Cygnes River above Reading. * until Thursday afternoon. * At 3:15 PM Wednesday the stage was 21.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 22.5 feet by this evening. The river will fall below flood stage Thursday morning. * Impact...At 23.0 feet...Overlow on the right bank is in several swift channels over Road Y 5, 3 miles north of Reading. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC111-300433- /O.EXT.KTOP.FL.W.0002.170330T0130Z-170331T1916Z/ /EPRK1.2.ER.170330T0130Z.170330T1800Z.170331T0716Z.UU/ 333 PM CDT WED MAR 29 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this evening to Friday afternoon. * At 2:00 PM Wednesday the stage was 17.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 23.5 feet by Thursday early afternoon.The river will fall below flood stage by early Friday morning. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-300433- /O.CON.KTOP.FL.W.0003.170330T0216Z-170401T2007Z/ /NEOK1.2.ER.170330T0216Z.170331T0000Z.170401T0207Z.NO/ 333 PM CDT WED MAR 29 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this evening to Saturday afternoon. * At 2:30 PM Wednesday the stage was 18.9 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.0 feet by Thursday evening.The river will fall below flood stage by Friday before midnight. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-300432- /O.EXT.KTOP.FL.W.0004.170329T2255Z-170402T2015Z/ /EMPK1.1.ER.170329T2255Z.170330T1200Z.170402T0215Z.NO/ 333 PM CDT WED MAR 29 2017 The Flood Warning continues for The Cottonwood River near Emporia. * until Sunday afternoon. * At 2:30 PM Wednesday the stage was 18.7 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 23.2 feet by Thursday morning.The river will fall below flood stage by Saturday before midnight. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC197-300432- /O.EXT.KTOP.FL.W.0006.000000T0000Z-170330T0948Z/ /PXCK1.1.ER.170329T1615Z.170329T1815Z.170329T2148Z.NO/ 333 PM CDT WED MAR 29 2017 The Flood Warning continues for The Mill Creek Near Paxico. * until late tonight. * At 3:01 PM Wednesday the stage was 22.3 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$ KSC149-300432- /O.EXT.KTOP.FL.W.0005.170330T0224Z-170331T0307Z/ /LOUK1.1.ER.170330T0224Z.170330T0600Z.170330T0907Z.NO/ 333 PM CDT WED MAR 29 2017 The Flood Warning continues for The Vermillion Creek near Louisville. * from this evening to Thursday evening. * Flood stage is 30.0 feet. * Forecast...The river is forecast to have a maximum value of 31.2 feet early Thursday morning. * Impact...At 30.0 feet...Low land flooding occurs near the creek. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$
629 WGUS83 KTOP 300222 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 922 PM CDT WED MAR 29 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County Vermillion Creek near Louisville affecting Pottawatomie County ...The Flood Warning continues for the following streams in Kansas.. Cottonwood River near Emporia affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-139-301022- /O.EXT.KTOP.FL.W.0001.000000T0000Z-170330T1551Z/ /RDNK1.2.ER.170329T1622Z.170329T2315Z.170330T0351Z.NO/ 922 PM CDT WED MAR 29 2017 The Flood Warning continues for The Marais Des Cygnes River above Reading. * until Thursday morning. * At 9:00 PM Wednesday the stage was 21.4 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring. * Forecast...The river will continue to fall to below flood stage by tonight. * Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 miles north of Reading. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC111-301021- /O.EXT.KTOP.FL.W.0002.000000T0000Z-170401T0025Z/ /EPRK1.2.ER.170329T2241Z.170330T1800Z.170331T1225Z.UU/ 922 PM CDT WED MAR 29 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * until Friday evening. * At 2:00 PM Wednesday the stage was 17.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 23.7 feet by Thursday early afternoon.The river will fall below flood stage by Friday morning. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-301021- /O.EXT.KTOP.FL.W.0003.000000T0000Z-170402T0421Z/ /NEOK1.2.ER.170330T0223Z.170331T0600Z.170401T1021Z.NO/ 922 PM CDT WED MAR 29 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Saturday evening. * At 8:30 PM Wednesday the stage was 21.6 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.3 feet by early Friday morning.The river will fall below flood stage by Saturday morning. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-301021- /O.CON.KTOP.FL.W.0004.000000T0000Z-170402T2015Z/ /EMPK1.1.ER.170329T2220Z.170330T1800Z.170402T0215Z.NO/ 922 PM CDT WED MAR 29 2017 The Flood Warning continues for The Cottonwood River near Emporia. * until Sunday afternoon. * At 8:30 PM Wednesday the stage was 20.9 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 23.4 feet by Thursday early afternoon. The river will fall below flood stage Saturday before midnight. * Impact...At 23.0 feet...North bank of the Cottonwood River begins to flood. Lowland flooding occurs along the Cottonwood River from Plymouth to Neosho Rapids. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC149-301021- /O.EXT.KTOP.FL.W.0005.000000T0000Z-170331T0054Z/ /LOUK1.1.ER.000000T0000Z.170330T0600Z.170330T0654Z.NO/ 922 PM CDT WED MAR 29 2017 The Flood Warning continues for The Vermillion Creek near Louisville. * until Thursday evening. * Flood stage is 30.0 feet. * Forecast...The river is forecast to have a maximum value of 30.7 feet early Thursday morning. * Impact...At 30.0 feet...Low land flooding occurs near the creek. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$ KSC197-300252- /O.CAN.KTOP.FL.W.0006.000000T0000Z-170330T0948Z/ /PXCK1.1.ER.170329T1615Z.170329T1815Z.170329T2259Z.NO/ 922 PM CDT WED MAR 29 2017 The Flood Warning is cancelled for The Mill Creek Near Paxico. * At 9:01 PM Wednesday the stage was 18.0 feet. * Flood stage is 21.0 feet. * Fell below flood stage at 5:59 PM Wednesday. * Forecast...The river will continue to fall to 4.7 feet by Friday morning. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
337 WGUS83 KTOP 301451 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 951 AM CDT THU MAR 30 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River near Americus affecting Lyon County Vermillion Creek near Louisville affecting Pottawatomie County ...The Flood Warning continues for the following streams in Kansas... Chapman Creek near Chapman affecting Dickinson County Cottonwood River near Emporia affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-302251- /O.EXT.KTOP.FL.W.0004.000000T0000Z-170402T2024Z/ /EMPK1.2.ER.170329T2220Z.170330T1430Z.170402T0224Z.NO/ 951 AM CDT THU MAR 30 2017 The Flood Warning continues for The Cottonwood River near Emporia. * until Sunday afternoon. * At 9:30 AM Thursday the stage was 24.5 feet. * Flood stage is 20.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will slowly fall to below flood stage by Saturday before midnight. * Impact...At 24.0 feet...Highway K 99 on the south bank floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC111-301521- /O.CAN.KTOP.FL.W.0008.000000T0000Z-170331T0748Z/ /AMCK1.1.ER.170330T0641Z.170330T1100Z.170330T1412Z.UU/ 951 AM CDT THU MAR 30 2017 The Flood Warning is cancelled for The Neosho River near Americus. * At 9:15 AM Thursday the stage was 25.9 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 9:12 AM Thursday. * Forecast...The river will continue to fall to 13.0 feet by Friday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from along the river from Americus to Emporia. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-302251- /O.EXT.KTOP.FL.W.0002.000000T0000Z-170331T1504Z/ /EPRK1.2.ER.170329T2219Z.170330T1254Z.170331T0304Z.UU/ 951 AM CDT THU MAR 30 2017 The Flood Warning continues for The Neosho River near Emporia 3nw. * until Friday morning. * At 7:54 AM Thursday the stage was 23.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by tonight. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-302251- /O.EXT.KTOP.FL.W.0003.000000T0000Z-170402T0941Z/ /NEOK1.2.ER.170330T0255Z.170331T0600Z.170401T1541Z.NO/ 951 AM CDT THU MAR 30 2017 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until late Saturday night. * At 9:30 AM Thursday the stage was 24.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 26.4 feet by early Friday morning. The river will fall below flood stage late Saturday morning. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC041-302251- /O.EXT.KTOP.FL.W.0007.000000T0000Z-170331T1330Z/ /CHPK1.1.ER.170330T0315Z.170330T1345Z.170331T0130Z.NO/ 951 AM CDT THU MAR 30 2017 The Flood Warning continues for The Chapman Creek near Chapman. * until Friday morning. * At 8:45 AM Thursday the stage was 20.0 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC149-301521- /O.CAN.KTOP.FL.W.0005.000000T0000Z-170331T0054Z/ /LOUK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 951 AM CDT THU MAR 30 2017 The Flood Warning is cancelled for The Vermillion Creek near Louisville. * At 9:00 AM Thursday the stage was 19.9 feet. * Flood stage is 30.0 feet. * Forecast...The river crested below flood stage at 19.9 feet. The river will fall to 12.8 feet by . && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:48 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 29, 6:48 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Topeka KS 648 AM CDT Wed Mar 29 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 332 AM CDT Wed Mar 29 2017 Early this morning the surface and mid-level lows were vertically stacked over the Texas panhandle, with southerly flow ahead of this system supporting moisture advection northward into the region. A surface trough extending from the surface low was stretched across east central KS, which was providing sufficient forcing to produce widespread showers and storms with moderate to heavy rainfall. Overcast skies from this widespread precipitation will keep early morning temperatures nearly steady in the mid 40s to low 50s. The moderate/heavy rainfall will continue along the surface trough axis over east central to northeast KS into mid-morning. Short- range models show the potential for more scattered precipitation over east central to northeast KS by late morning into the afternoon hours, with the better focus for moisture and lift shifting to over north central KS where the deformation zone within the wrap-around precipitation is expected to set-up. As a result, periods of moderate to heavy rainfall will be possible over north central KS into early this afternoon. For this morning's precipitation, model soundings show some weak elevated instability present but do not anticipate any strong or severe storms with the morning storms. There is still uncertainty in the potential and coverage of any strong to severe thunderstorms mid/late afternoon into this evening across east central KS. This uncertainty is largely due to uncertainty in whether or not there will be any brief breaks in the cloud cover this afternoon to support increased destabilization. Models show MUCAPE values increasing to around 1000 J/kg by mid/late afternoon with very low LCLs and 0-6km bulk shear values quickly increasing to 60-80kts. As the surface low begins to move into far southeast KS late this afternoon, the associated surface trough is expected to extend northward into far east central KS. This surface trough, in combination with the increasing instability and shear this afternoon, should provide enough forcing to support additional scattered thunderstorm develop with some strong to perhaps severe storms possible. This potential for stronger storms will be focused southeast of an Abilene to Holton line, with the best potential being southeast of I-35. The main hazards with any strong storms will be large hail and possibly some strong wind gusts. There is an increasing threat for isolated tornadoes across the Ozarks and possibly extending into west central MO. The threat for strong to severe storms will diminish by mid evening as storms become more elevated and instability quickly weakens. Even though the thunderstorm threat will diminish in the evening, another batch of rain with scattered storms will develop across the CWA as the mid- level low lifts into the area through Thursday morning. So while some breaks in precipitation are expected today and tonight, the periods of moderate to heavy rainfall will likely result in QPF amounts of 1.5 to 2.5 inches across much of the CWA, with locally higher amounts possible. The prolonged nature of the rainfall should limit flooding concerns, but will need to keep an eye on locations that receive locally higher amounts. As for temperatures, overcast skies today will greatly limit any daytime heating, keeping high temperatures in the upper 40s to low 60s from northwest to southeast across the CWA. For tonight, persistent cloud cover will keep lows in the 40s. .LONG TERM...(Thursday through Tuesday) Issued at 332 AM CDT Wed Mar 29 2017 The medium to extended period will continue a series of upper level troughs/lows to move across the Plains. On Thursday the upper low will be over eastern Kansas and gradually move east into Missouri by evening before moving off into the Ohio Valley. Most of eastern Kansas remains in the trowal through the day with periods of rain continuing through the day, gradually diminishing toward the evening hours. Areas of east central Kansas could see an additional half inch of rain with lesser amounts elsewhere. A ridge builds in aloft across the Southern and Central Plains Friday allowing the area to dry out some. However the next in the series of upper troughs is expected to be over the Four Corners on Saturday then begin to move eastward slowly into early next week across the Southern Plains. Precipitation chances will be on the increase for the weekend and then continue through Monday night as the upper trough moves eastward across the Southern Plains then into the Ohio Valley by Tuesday. Models do diverge with the speed and location of the closed upper low with the ECMWF being faster than the other operational models and ensemble mean. Either way the wet pattern will continue with periodic chances of showers and a few storms. High temperatures through the period will be in the 50s and 60s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 640 AM CDT Wed Mar 29 2017 For the 12z TAFs, periods of showers and thunderstorms are expected through a majority of the TAF period, which will result in reduced cigs/vis. Expect cigs to lower to IFR conditions this morning with the potential for a brief improvement in conditions during the afternoon as scattered thunderstorms begin to develop near the TAF sites. Scattered storms that develop late afternoon into this evening should diminish by mid evening with scattered showers expected into Thursday morning. Northeasterly winds will remain gusty today before diminishing early this evening as they shift to the north. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hennecke LONG TERM...53 AVIATION...Hennecke
Hazardous weather outlook, Mar 29, 4:19 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 419 AM CDT Wed Mar 29 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-300930- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 419 AM CDT Wed Mar 29 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Scattered thunderstorms this morning are not expected to be severe. Moderate to locally heavy rainfall will cause rises in creeks and streams today and tonight. There is a chance for a few strong to possibly severe thunderstorms after 3 PM this afternoon through mid evening mainly south of the I-70 and I-35 corridors. Hail will be the main hazard along with some strong wind gusts. Widespread rain from 1-2 inches and locally heavier amounts are possible through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotters are encouraged to report rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Mar 29, 7:58 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
758 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HEAVY RAIN EMPORIA AIRPORT 38.34N 96.20W
03/29/2017 M1.86 INCH LYON KS ASOS
&&
BYRNELocal storm report, Mar 29, 8:05 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
805 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HEAVY RAIN FAIRVIEW 39.84N 95.73W
03/29/2017 M1.12 INCH BROWN KS CO-OP OBSERVER
&&
BYRNELocal storm report, Mar 29, 8:17 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
817 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN CORNING 39.66N 96.03W
03/29/2017 M2.25 INCH NEMAHA KS BROADCAST MEDIA
STILL RAINING AT TIME OF REPORT. REPORTED BY
KSNT.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Mar 29, 8:19 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN LILLIS 39.61N 96.30W
03/29/2017 M1.15 INCH MARSHALL KS CO-OP OBSERVER
.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Mar 29, 8:35 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
835 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN MARYSVILLE 39.84N 96.65W
03/29/2017 M1.50 INCH MARSHALL KS EMERGENCY MNGR
.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Mar 29, 8:58 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
858 AM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN LE ROY 38.09N 95.63W
03/29/2017 M1.39 INCH COFFEY KS CO-OP OBSERVER
.
&&
NWS TOPEKA KS
IRIS SYSTEMThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:15 AM CDT | River Flood Warning | TOP | Lyon, Osage | 31 hr |
| Mar 29, 9:15 AM CDT | River Flood Warning | TOP | Lyon | 53 hr |
| Mar 29, 9:15 AM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Mar 29, 9:15 AM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Mar 29, 10:13 AM CDT | River Flood Warning | TOP | Wabaunsee | 15 hr |
| Mar 29, 3:53 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson, Osage, Shawnee | 37 min |
| Mar 29, 6:29 PM CDT | Special Weather Statement | TOP | Osage | 31 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.